Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 1999, 2:40 PM EDT for Lorain County, Ohio. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 1999, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 6, 1999, 3:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lorain County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:00 PM EDT | Thunderstorm Wind | Countywide, OH | Many large trees downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 061841 RRA SVRCLE OHC093-061945- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 240 PM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LORAIN COUNTY IN NORTHEASTERN OHIO * UNTIL 345 PM EDT * AT 239 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF ELYRIA OR 6 MILES NORTHWEST OF AMHERST... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... AMHERST LORAIN ELYRIA NORTH RIDGEVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:40 AM EDT, 5 hours earlier.
Area forecast discussion, Jul 6, 9:40 AM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 940 AM EDT TUE JUL 6 1999 SATELLITE IMAGERY INDICATES CLOUDS ASSOCIATED WITH THE FNT ARE QUICKY DISSIPATING. CONVECTION THAT WAS FIRING ALONG THE FRONT HAS ALSO QUICKLY DISSIPATED. SHORTWAVE MOVING OFF TO THE E ACROSS THE CENTRAL GREAT LAKES REGION IS BECOMING MORE ELONGATED AND WEAKENING WITH TIME CAUSING CONVECTION TO DIE OFF. CONVECTION ON THE SOUTHERN END OF THE FNT WAS BEING DRIVEN BY SUPPLY OF MSTR FM THE GULF OF MEXICO INTO THE AXIS OF CONVERGENCE. HOWEVER...MSTR SUPPLY HAS BEEN CUT OFF AND THEREFORE THE CONVECTION HAS WEAKENED. NOW...IT IS JUST WAIT AND SEE AS THE THE CDFNT PROGRESSES E INTO INCREASINGLY MORE UNSTABLE AIR MASS OVR OH AND NW PA. CONVECTION THAT DOES FIRE WILL BE DRIVEN BY DAY TIME HEATING AND LIFTING MECHANISM OF THE FNT. LI INCREASE TO -6 SOUTH OF CLE TO ASHTABULA LINE LATER THIS AFTERNOON. THIS FITS WELL WITH GREATEST HEATING AND INSTABILITY. MODEL SOUNDINGS SUPPORT THE POTENTIAL FOR SLOW MOVING CELLS FM SW TO NE ALONG THE FNTL BOUNDARY AS THE FNT TAKES ON A MORE W TO E ORIENTATION. HIGHEST CHANCE POPS LIKELY IN EASTERN SECTIONS. WILL LEAVE CURRENT FORECAST AS IT IS. .CLE...NONE. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 65 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Seneca | 63 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Jul 6, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 64 min |
| Jul 6, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 65 min |
| Jul 6, 3:21 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 64 min |
| Jul 6, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 60 min |
| Jul 6, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 60 min |
| Jul 6, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Jul 6, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 63 min |
| Jul 6, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 64 min |
| Jul 6, 5:16 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 119 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.